Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 40, NWS Cheyenne, WY

September 18, 2020

NWS Cheyenne, WY issued this red flag warning at Sep 18, 2020, 1:49 PM MDT. It took effect at Sep 19, 2020, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2020, 1:49 PM MDT (19:49 UTC)
In effect from
Sep 19, 2020, 10:00 AM MDT
Expired
Sep 19, 2020, 7:27 PM MDT
In force
9 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

497 
WWUS85 KCYS 181949
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
149 PM MDT Fri Sep 18 2020

...RED FLAG WARNING THROUGH 8 PM THIS EVENING FOR FWZ 303 THROUGH
307 FOR GUSTY WINDS AND LOW HUMIDITY...

.VERY STRONG WINDS AND LOW HUMIDITY SATURDAY FOR ENTIRE SOUTHEAST
WYOMING. RED FLAG WARNINGS IN EFFECT FWZ 301 THROUGH 310...

WYZ303>307-191200-
/O.UPG.KCYS.FW.A.0029.200919T1800Z-200920T0200Z/
/O.NEW.KCYS.FW.W.0040.200919T1600Z-200920T0200Z/
/O.CON.KCYS.FW.W.0039.000000T0000Z-200919T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
149 PM MDT Fri Sep 18 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303
THROUGH 307... 

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY FOR
STRONG WINDS...LOW HUMIDITY AND WIDELY SCATTERED DRY THUNDERSTORMS
FOR FIRE WEATHER ZONES 303 THROUGH 307...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM MDT Saturday. The
Fire Weather Watch is no longer in effect. 

The National Weather Service in Cheyenne has issued a Red Flag 
Warning, which is in effect until 7 PM MDT this evening.

* AFFECTED AREA...Fire weather zones 301...302...305 through 
  309. 

* WIND...Southwest 15 to 20 mph with gusts to 30 mph today.
  Southwest 20 to 30 mph with gusts to 40 mph Saturday. 

* HUMIDITY...10 to 15 percent.

* HAINES...5.

* THUNDERSTORMS...Widely scattered dry thunderstorms possible late
  Saturday afternoon that could lead to additional fire starts as
  well as strong and erratic downburst winds.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301-302-308>310-191200-
/O.UPG.KCYS.FW.A.0029.200919T1800Z-200920T0200Z/
/O.NEW.KCYS.FW.W.0040.200919T1600Z-200920T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
149 PM MDT Fri Sep 18 2020

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY FOR
STRONG SOUTHWEST WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
301, 302, 308, 309, AND 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM MDT Saturday. The
Fire Weather Watch is no longer in effect. 

* WIND...Southwest 20 to 30 mph with gusts to 40 mph.

* HUMIDITY...10 to 15 percent.

* HAINES...5.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
910 
WWUS85 KCYS 190056
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
656 PM MDT Fri Sep 18 2020

.VERY STRONG WINDS AND LOW HUMIDITY SATURDAY FOR ENTIRE SOUTHEAST
WYOMING. RED FLAG WARNINGS REMAIN IN EFFECT FWZ 301 THROUGH 
310...

WYZ303>307-190900-
/O.EXP.KCYS.FW.W.0039.000000T0000Z-200919T0100Z/
/O.CON.KCYS.FW.W.0040.200919T1600Z-200920T0200Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
656 PM MDT Fri Sep 18 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SATURDAY FOR FIRE WEATHER ZONES 303 THROUGH 307...

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING ...

Red Flag Warning for this evening has been allowed to expire.
Please note that the Red Flag Warning remains in effect from 10 
AM to 8 PM MDT Saturday. 

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 10 AM MDT to 7 PM MDT Saturday.

* AFFECTED AREA...All of southeast Wyoming.
 
* WIND...Southwest 20 to 30 mph with gusts to 40 mph Saturday.

* HUMIDITY...10 to 15 percent.

* HAINES...5.

* THUNDERSTORMS...Widely scattered dry thunderstorms possible
  late Saturday afternoon that could lead to additional fire 
  starts as well as strong and erratic downburst winds. 

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301-302-308>310-190900-
/O.CON.KCYS.FW.W.0040.200919T1600Z-200920T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
656 PM MDT Fri Sep 18 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
SATURDAY FOR FIRE WEATHER ZONES 301, 302, 308, 309, AND 310...

* WIND...Southwest 20 to 30 mph with gusts to 40 mph.

* HUMIDITY...10 to 15 percent.

* HAINES...5.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
632 
WWUS85 KCYS 190812
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
212 AM MDT Sat Sep 19 2020

.VERY STRONG WINDS AND LOW HUMIDITY SATURDAY FOR ENTIRE SOUTHEAST
WYOMING. RED FLAG WARNINGS REMAIN IN EFFECT FWZ 301 THROUGH 310...

WYZ301>310-200000-
/O.CON.KCYS.FW.W.0040.200919T1600Z-200920T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
212 AM MDT Sat Sep 19 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 301 THROUGH 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 10 AM MDT to 8 PM MDT Saturday.

* AFFECTED AREA...All of southeast Wyoming.

* WIND...Southwest 20 to 25 mph with gusts to 40 mph.

* HUMIDITY...12 to 16 percent.

* HAINES...5.

* THUNDERSTORMS...Widely scattered dry thunderstorms possible 
  late Saturday afternoon that could lead to additional fire 
  starts as well as strong and erratic downburst winds.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MB
675 
WWUS85 KCYS 192052
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
252 PM MDT Sat Sep 19 2020

.VERY STRONG WINDS AND LOW HUMIDITY SATURDAY FOR ENTIRE SOUTHEAST
WYOMING. RED FLAG WARNINGS REMAIN IN EFFECT FWZ 301 THROUGH 310...

WYZ301>310-200200-
/O.CON.KCYS.FW.W.0040.000000T0000Z-200920T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
252 PM MDT Sat Sep 19 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONES 301 THROUGH 310...

* AFFECTED AREA...All of southeast Wyoming.

* WIND...Southwest 20 to 25 mph with gusts to 40 mph.

* HUMIDITY...12 to 16 percent.

* HAINES...5.

* THUNDERSTORMS...Widely scattered dry thunderstorms possible 
  late Saturday afternoon that could lead to additional fire 
  starts as well as strong and erratic downburst winds.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
100 
WWUS85 KCYS 200127
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
727 PM MDT Sat Sep 19 2020

WYZ301>310-200230-
/O.CAN.KCYS.FW.W.0040.000000T0000Z-200920T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
727 PM MDT Sat Sep 19 2020

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 301, 302,
303, 304, 305, 306, 307, 308, 309, AND 310...

The National Weather Service in Cheyenne has cancelled the Red
Flag Warning due to moisture increase from an incoming frontal
system. 


$$

TT/AW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 18, 11:24 AM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 18, 11:24 AM MDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1124 AM MDT Fri Sep 18 2020

.UPDATE...
Issued at 911 AM MDT Fri Sep 18 2020

Poor overnight RH recoveries being observed across Carbon County
this morning. Winds have increased at the Skyline WYDOT site in
south central Carbon County up to 21mph. Hotspot satellite
imagery showing the Mullen Fire stayed active all night. Went
ahead and added the rest of Carbon County into the Red Flag
Warning this morning.

&&

.SHORT TERM...(Today through Sunday)
Issued at 115 AM MDT Fri Sep 18 2020

Today...Another warm day expected as ridging aloft prevails along
with dry low and mid levels, producing another dry day. With 700 mb
temperatures near 13 Celsius, look for highs mainly in the 80s at
lower elevations.

Tonight/Saturday...As the ridge axis aloft moves off to our east,
the next significant trough aloft will move across Montana and
western Wyoming, sending a cold front to our western counties by
late Saturday. With a surface trough deepening in response across
eastern Wyoming, gusty southwest winds will pick up and help boost
maximum temperatures into the upper 70s west of I-25, and 80s to
lower 90s to the east. Perhaps enough low and mid level moisture
for isolated afternoon showers and thunderstorms west of I-25, and
mainly near the mountains.

Saturday night/Sunday...The passing cold front will help generate
isolated to scattered evening showers and thunderstorms, mostly west
of I-25, with clearing skies thereafter. Dry and a bit cooler for
Sunday in the wake of the cold front, though with downslope west
winds, temperatures will still be above normal.

.LONG TERM...(Sunday night through Thursday)
Issued at 115 AM MDT Fri Sep 18 2020

Monday...Temperatures continue on the warm side with zonal flow
aloft and downslope west winds at the surface. Mostly dry conditions
look likely with limited low and mid level moisture.

Tuesday-Thursday...With some residual moisture leftover on Tuesday
and a passing weak shortwave trough aloft, we expect isolated to
scattered afternoon and evening showers and thunderstorms, mainly
over southern Wyoming. As the ridge aloft builds across the region
Wednesday and Thursday with drying low and mid levels, precipitation
looks unlikely. Temperatures will remain above normal.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1121 AM MDT Fri Sep 18 2020

Main forecast impacts remain to the be haze and smoke along with
diurnal increase of winds through the afternoon for all terminals.
Added in smoke for KLAR given the close proximity of the Mullen
Fire. Aviators should refrain from flying near the wildfire so
crews can work unhindered. Winds should diminish after sundown for
most sites though with passing system some increase for KCDR
overnight.

&&

.FIRE WEATHER...
Issued at 115 AM MDT Fri Sep 18 2020

A Red Flag Warning is in effect for this afternoon and early
evening for western portions of the district due to gusty winds
and low humidities. More widespread critical conditions look
likely for Saturday afternoon and early evening across all of
southeast Wyoming, where a Fire Weather Watch is in effect due to
gusty winds and low humidities.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Saturday afternoon through Saturday
     evening for WYZ301>310.

     Red Flag Warning until 7 PM MDT this evening for WYZ303>307.

NE...None.
&&

UPDATE...GCC
SHORT TERM...RUBIN
LONG TERM...RUBIN
AVIATION...WM
FIRE WEATHER...RUBIN
Hazardous weather outlook, Sep 18, 3:10 AM MDT, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
310 AM MDT Fri Sep 18 2020

NEZ002-003-019>021-054-055-095-096-WYZ101>119-190915-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
310 AM MDT Fri Sep 18 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming...south
central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Haze and areas of smoke may lower surface visibilities.

A Red Flag Warning is in effect from noon to 7 PM for fire weather
zones 303 and 304 in western portions of southeast Wyoming for
gusty winds and low humidities.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A Fire Weather Watch is in effect for all of southeast Wyoming
from noon to 8 PM on Saturday for gusty winds and low humidities.

Isolated to scattered thunderstorms are expected Saturday and
Tuesday afternoons and evenings, mainly across southeast Wyoming.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

In the hours before

Special weather statement, Sep 18, 11:58 AM MDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1158 AM MDT Fri Sep 18 2020

NEZ002-003-019>021-054-055-095-096-201800-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Including the cities of Chadron, Chadron St Park, Alliance,
Scottsbluff, Gering, Harrisburg, Angora, Bridgeport, Bayard,
Redington, Kimball, Brownson, Sidney, Harrison, and Agate
1158 AM MDT Fri Sep 18 2020

...DEGRADED AIR QUALITY UNTIL NOON SUNDAY...

WHAT...Degraded air quality from smoke from western wildfires.

WHERE...All Nebraska Panhandle counties.

WHEN...Through Noon time Sunday.

IMPACTS...Heavy smoke from western wildfires will continue over the
Nebraska Panhandle through at least Sunday morning.

HEALTH INFORMATION...Recommended the elderly, young children, and
individuals with respiratory problems avoid excessive physical
exertion and minimize outdoor activities during this time. Wildfire
smoke is made up of a variety of pollutants, including particulate
matter and ozone, which can cause respiratory health effect.
Although these people are most susceptible to health impacts, we
advise that everyone should avoid prolonged exposure to poor air
quality conditions.

WM

Nearby

Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.